Alert archive / Virginia / River Flood Warnings in 2017

River Flood Warning 1, NWS Blacksburg, VA

January 23, 2017Roanoke County, City of Roanoke, City of Salem, Virginia

NWS Blacksburg, VA issued this river flood warning at Jan 23, 2017, 12:38 PM EST for Roanoke County, City of Roanoke, City of Salem, Virginia. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Jan 23, 2017, 12:38 PM EST (17:38 UTC)
Expired
Jan 24, 2017, 6:32 AM EST
In force
18 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

Counties City of Roanoke, VA, City of Salem, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Roanoke River at Roanoke (RONV2).

Action stage
6 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02055000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

150 
WGUS41 KRNK 231738
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
1238 PM EST MON JAN 23 2017

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...

  Roanoke River At Roanoke affecting Roanoke...City of Roanoke AND 
  City of Salem COUNTIES


 ...due to runoff from early morning heavy rainfall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC161-770-775-240538-
/O.NEW.KRNK.FL.W.0001.170123T1738Z-170124T1132Z/
/RONV2.1.ER.170123T1704Z.170123T1800Z.170123T2332Z.NO/
1238 PM EST MON JAN 23 2017

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the Roanoke River At Roanoke
* from this afternoon until Tuesday morning
* At 12PM Monday the stage was 10.3 feet.
* Flood Stage is 10.0 feet. 
* Minor flooding is occurring AND Minor flooding is forecast. 
* Impact...at 10.0 feet...Roanoke River Greenway path begins to 
  flood along right bank.
* Flood history...this crest compares to a previous crest of 10.3 
  feet on Nov 12 2009.

&&

LAT...LON 3720 8012 3729 8016 3732 8006 3731 7988
          3722 7988                   

$$

Loconto
6 follow-up statements
255 
WGUS81 KRNK 231834
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
134 PM EST MON JAN 23 2017

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Roanoke River At Roanoke affecting Roanoke...City of Roanoke AND 
  City of Salem COUNTIES 


 ...due to runoff and upstream water from small creeks...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

 
 
The next scheduled statement will be issued as flood category
changes.

&&

VAC161-770-775-240234-
/O.EXT.KRNK.FL.W.0001.000000T0000Z-170124T0656Z/
/RONV2.1.ER.170123T1704Z.170123T1815Z.170123T1856Z.NO/
134 PM EST MON JAN 23 2017

The Flood Warning continues for
  the Roanoke River At Roanoke.
* until late tonight. 
* at 01PM Monday the stage was 10.6 feet.

* Flood stage is 10.0 feet.
* The river will continue to rise to a crest of 11 feet before falling 
  to below flood stage this evening.
* Impact...at 10.0 feet...Roanoke River Greenway path begins to 
  flood along right bank.
* Flood history...this crest compares to a previous crest of 10.3 
  feet on Nov 12 2009.

&&

LAT...LON 3720 8012 3729 8016 3732 8006 3731 7988
          3722 7988                   

$$
007 
WGUS41 KRNK 232158
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
458 PM EST MON JAN 23 2017

...Observed Flooding Changed from Minor to
Minor Severity for the following rivers in Virginia...
Nonflood Severity for the following rivers in Virginia...
  Roanoke River At Roanoke affecting Roanoke...City of Roanoke AND 
  City of Salem COUNTIES

(optional) affecting the following counties in Virginia...City of 
Roanoke...City of Salem...Roanoke

 ...due to runoff and upstream water from small creeks...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings. The next scheduled statement will be issued as flood category
changes.

&&

VAC161-770-775-240958-
/O.EXT.KRNK.FL.W.0001.000000T0000Z-170124T1011Z/
/RONV2.1.ER.170123T1704Z.170123T1815Z.170123T2211Z.NO/
458 PM EST MON JAN 23 2017


* until late tonight
* At 04PM Monday the stage was 10.3 feet.
* Flood Stage is 10.0 feet. 
  The river will continue to rise to a crest of 11 feet before falling 
  to below flood stage this evening into tonight. 
* Impact...at 10.0 feet...Roanoke River Greenway path begins to 
  flood along right bank.
* Flood history...this crest compares to a previous crest of 10.3 
  feet on Nov 12 2009.

&&

LAT...LON 3720 8012 3729 8016 3732 8006 3731 7988
          3722 7988                   

$$
514 
WGUS41 KRNK 232205
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
504 PM EST MON JAN 23 2017

...Minor flooding along the following rivers in Virginia...
  Roanoke River At Roanoke affecting Roanoke...City of Roanoke AND 
  City of Salem. 

 ...due to runoff and upstream water from small creeks...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC161-770-775-241004-
/O.CON.KRNK.FL.W.0001.000000T0000Z-170124T1011Z/
/RONV2.1.ER.170123T1704Z.170123T1815Z.170123T2211Z.NO/
504 PM EST MON JAN 23 2017


* until late tonight
* At 04PM Monday the stage was 10.3 feet.
* Flood Stage is 10.0 feet.
* The river will continue to rise to a crest of 11 feet before falling 
  to below flood stage this evening.
* Impact...at 10.0 feet...Roanoke River Greenway path begins to 
  flood along right bank.
* Flood history...this crest compares to a previous crest of 10.3 
  feet on Nov 12 2009.

&&

LAT...LON 3720 8012 3729 8016 3732 8006 3731 7988
          3722 7988                   

$$
631 
WGUS81 KRNK 232210
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
510 PM EST MON JAN 23 2017

...The flood warning continues for the following rivers in Virginia..
  Roanoke River At Roanoke affecting Roanoke...City of Roanoke AND 
  City of Salem COUNTIES 

 ...due to runoff and upstream water from small creeks...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
 
The next scheduled statement will be issued as flood category
changes.

&&

VAC161-770-775-240610-
/O.CON.KRNK.FL.W.0001.000000T0000Z-170124T1011Z/
/RONV2.1.ER.170123T1704Z.170123T1815Z.170123T2211Z.NO/
510 PM EST MON JAN 23 2017

the Flood Warning continues for
  the Roanoke River At Roanoke.
* until late tonight. 
* at 04PM Monday the stage was 10.3 feet.
* Flood stage is 10.0 feet.
* The river will continue to fall to below flood stage this evening into
  tonight. 
* Impact...at 10.0 feet...Roanoke River Greenway path begins to 
  flood along right bank.
* Flood history...this crest compares to a previous crest of 10.3 
  feet on Nov 12 2009.

&&

LAT...LON 3720 8012 3729 8016 3732 8006 3731 7988
          3722 7988                   

$$
669 
WGUS81 KRNK 240058
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
758 PM EST MON JAN 23 2017

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Roanoke River At Roanoke affecting Roanoke...City of Roanoke AND 
  City of Salem  
  Dan River at South Boston affecting Halifax COUNTY 


 ...due to runoff and upstream water from small creeks...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

 
 
The next scheduled statement will be issued will be issued as flood category
changes.

&&

VAC161-770-775-240858-
/O.EXT.KRNK.FL.W.0001.000000T0000Z-170124T1448Z/
/RONV2.1.ER.170123T1704Z.170123T1815Z.170124T0248Z.NO/
758 PM EST MON JAN 23 2017

The Flood Warning continues for
  the Roanoke River At Roanoke.
* until Tuesday morning. 
* at 07PM Monday the stage was 10.2 feet and falling.

* Flood stage is 10.0 feet.
* The river will continue to fall to below flood stage tonight.
* Impact...at 10.0 feet...Roanoke River Greenway path begins to 
  flood along right bank.
* Flood history...this crest compares to a previous crest of 10.3 
  feet on Nov 12 2009.

&&

LAT...LON 3720 8012 3729 8016 3732 8006 3731 7988
          3722 7988                   

$$

VAC083-240858-
/O.EXT.KRNK.FL.W.0002.170124T0332Z-170126T0009Z/
/SBNV2.1.ER.170124T0332Z.170125T0000Z.170125T1209Z.NO/
758 PM EST MON JAN 23 2017

The Flood Warning continues for
  the Dan River at South Boston.
* from tonight until Wednesday evening
* at 07PM Monday the stage was 17.9 feet and rising.

* Flood stage is 19.0 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 22.8 feet by Tuesday evening. The river will fall below 
  flood stage by Wednesday morning.
* Flood history...this crest compares to a previous crest of 22.4 
  feet on Feb 26 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
865 
WGUS81 KRNK 240244
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
944 PM EST MON JAN 23 2017

...The Flood Warning is cancelled for the following rivers
in Virginia...
 
  Roanoke River At Roanoke affecting Roanoke...City of Roanoke 
  
 
...The Flood Warning continues for the following rivers in 
Virginia...
 
  Dan River at South Boston affecting Halifax COUNTY 


 ...due to runoff and upstream water from small creeks...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

 
 
The next scheduled statement will be issued as flood category
changes.

&&

VAC161-770-775-240314-
/O.CAN.KRNK.FL.W.0001.000000T0000Z-170124T1448Z/
/RONV2.1.ER.170123T1704Z.170123T1815Z.170124T0100Z.NO/
944 PM EST MON JAN 23 2017

the Flood Warning is cancelled for
  the Roanoke River At Roanoke.
* at 09PM Monday the stage was 9.6 feet and falling.
* Flood stage is 10.0 feet.
* Impact...at 10.0 feet...Roanoke River Greenway path begins to 
  flood along right bank.
* Flood history...this crest compares to a previous crest of 10.3 
  feet on Nov 12 2009.

&&

LAT...LON 3720 8012 3729 8016 3732 8006 3731 7988
          3722 7988                   

$$

VAC083-241044-
/O.EXT.KRNK.FL.W.0002.170124T0337Z-170126T0009Z/
/SBNV2.1.ER.170124T0337Z.170125T0000Z.170125T1209Z.NO/
944 PM EST MON JAN 23 2017

The Flood Warning continues for
  the Dan River at South Boston.
* from tonight until Wednesday evening
* at 09PM Monday the stage was 18.5 feet.

* Flood stage is 19.0 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 22.8 feet by tomorrow evening. The river will fall below 
  flood stage by Wednesday morning.
* Flood history...this crest compares to a previous crest of 22.4 
  feet on Feb 26 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Jan 23, 11:50 AM EST, 48 minutes earlier.

Area forecast discussion, Jan 23, 11:50 AM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1150 AM EST Mon Jan 23 2017

.SYNOPSIS...
A strong area of low pressure over the Mid Mississippi valley
will approach from the west tonight bringing a period of
moderate to heavy rain. This low pressure system will slide
slowly east across across the area Monday before exiting Monday
night. In the wake of the low pressure system, a period of gusty
northwest winds are possible for the North Carolina high country
and the Blue Ridge. Temperatures trend closer to seasonal
levels by later in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1130 AM EST Monday...

Radar imagery indicates that the heaviest rain has exited the
area to the north northwest as the upper low and nearly
vertically stacked surface low make a jog from central North
Carolina to the coast. Currently, only areas of light rain
continue to pass across the forecast area.

One of the chief concerns through at least mid afternoon will be
rapid rises along creeks and smaller rivers in the vicinity of
the Blue Ridge, especially in the Roanoke area. Runoff from the
heavier rainfall earlier will continue to push these rivers
higher through early afternoon, in some cases out of their
banks to result in minor flooding. With no organized additional
heavy rain expected today, expect that most rivers and creeks
will crest during early afternoon, and will begin to recede
before the afternoon commute.

The pressure gradient east of the Blue Ridge remain tight enough
to support 25mph to 35mph gusts as of 11 AM...longer than what
weather forecast models have anticipated. Will update the
forecast to reflect stronger gusts through mid afternoon, by
which time winds speeds are expected to diminish as the low
pressure system continues east. Also, with clouds expected to
hold in place through the day, expect that we are already within
a degree or two of or daytime high temperatures, and will adjust
the forecast accordingly.

For Tonight: The rain threat will continue to subside, becoming
more confined to the west, upslope side of the Appalachians.
With lingering precip in the mountains there may be some mix of
snow at the higher elevations north of Bluefield and west of
Lewisburg where temperatures slip into the lower to mid 30s. The
NAM is by far the coldest of the models suggesting an inch or
two for western Greenbrier. Attm think this is overdone and will
go with the slightly warmer GFS which indicates only a coating
to an inch. Elsewhere, the boundary layer appears to be too
warm, so will keep the p-type as rain. On the downslope, east
side of the Appalachians look for partial clearing.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 400 AM EST Monday...

Upper low near the VA/DE coast Tuesday, will head northeast out
to sea on Wednesday. Cooler air will follow this system
Tuesday, however high temperatures will remain above normal.
Also in the wake of this system, pressure gradient and rises,
subsidence and a 40-50kt low level jet will bring windy and
gusty conditions to the area. These strong winds will start
across the southern Appalachian Mountains in North Carolina
Monday night into Tuesday morning, then across southwestern
Virginia early Tuesday morning into Tuesday evening. Winds will
be their strongest across northwestern North Carolina, enough to
issue an advisory. High pressure and upper level ridging will
move over the region Tuesday night, ending the threat for strong
winds.

A disturbance will track east across the Great Lakes Wednesday. The
cold front associated with this disturbance will not cross the area
until Wednesday night. With abundant sunshine and increasing
southwesterly flow ahead of the front, temperatures will warm 20F
above normal Wednesday with widespread 60s across the forecast area
to near 70F across Southside Virginia.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 337 PM EST Sunday...

Pattern change to overall broad longwave troughing over the region will
begin to take shape Thursday in the wake of a passing surface cold
front by early in the day. This will lead to a prolonged period of cold
advection under west/northwest flow to the east of the main surface
high situated over the Rockies through next weekend. However appears
the overall scenario to remain on the quiet side with mainly shallow
moisture resulting in upslope driven periodic snow showers espcly
northwest sections into Sunday. Appears amounts to be limited though
given more westerly trajectory and only shallow moisture beneath the
inversion, so overall only chance pops this far out along the western
slopes. Otherwise should see the typical split from mainly sunny/clear
skies east of the ridges per downslope, to clouds far west, and at
times out to the Blue Ridge pending the passage of weak impulses.

With the broad trough becoming rather flat and 850 mb temps roughly
above minus 10C, only expecting a return to normal or slightly below
normal temps with highs 30s/low 40s mountains, to low/mid 40s east, and
lows in the 20s. However will feel quite a bit colder after all the
recent warmth, given a persistent blustery northwest wind under the
lingering gradient between low pressure well north and the high well to
the west. Appears coldest could occur during the weekend when thickness
drop a bit so trended toward the colder earlier EC mos as the GFS MEX
values remain warmer.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
As of 600 AM EST Monday...

Poor flying conditions will continue across much of the region
and at all TAF sites through early afternoon.

Wedge/CAD conditions in place with widespread IFR-LIFR ceilings
and MVFR visibilities with intermittent periods of IFR rain.
Some lightning has been detected in the showers east of the
Blue Ridge.

Deep upper low across the southeast states is moving northeast
today, reaching the NC coast by this evening before inching its
way up the coast and just offshore tonight and Tuesday.

Rain and low cigs will be common throughout the region today
with a gradual improvement later this afternoon and tonight, and
an eventual return to VFR Tuesday on the east side of the
Appalachians. Wrap around moisture from the storm will likely
result in persistent low cloudiness in the mountains through
Tuesday, although these cloud bases should improve with time.

There is a strong East-Northeast barrier jet along the east side
of the Appalachians this morning. This is resulting is wind
gusts of 30 kts vcnty of LYH and CHO this morning. This jet is
expected to weaken by early afternoon. Additional wind concerns
will develop in the wake of the departing storm tonight and
Tuesday with strong northwest winds developing across the ridges
after midnight with the potential for 30-40 kt gusts.

Extended Aviation Discussion...

Winds will subside Tuesday night. High pressure will finally
spread into the region by Wednesday. A band of MVFR showers is
possible along/behind a cold front Thursday into Thursday
night. Colder west to northwest wind flow will develop behind
this front with mountain snow showers possible for the weekend
associated with MVFR CIGS/VSBYS.

&&

.HYDROLOGY...
As of 1130 AM EST Monday...

Heavy rainfall has exited the area, with only light pockets of
rainfall expected to remain through the day. Area creeks and
streams will continue to rise through early afternoon, with some
pushing out of their banks in spots for a few hours. Expect all
rivers to begin receding by mid afternoon.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 6 PM this evening to noon EST Tuesday for
     VAZ015>017.
NC...Wind Advisory from 6 PM this evening to noon EST Tuesday for
     NCZ001-002-018.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...AL/NF/PM
SHORT TERM...RCS
LONG TERM...JH
AVIATION...AL/KK/RAB
HYDROLOGY...AL/PM
Hazardous weather outlook, Jan 23, 4:57 AM EST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 AM EST MON JAN 23 2017

NCZ003>006-019-020-VAZ032-033-043-044-058-059-241000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-HALIFAX-CHARLOTTE-
457 AM EST MON JAN 23 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO HEAVY RAIN IS POSSIBLE THIS MORNING. THIS COULD LEAD TO
LOCALIZED FLOODING...AS WELL AS SOME RISES ON AREA RIVERS AND
STREAMS.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ015>017-241000-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-
457 AM EST MON JAN 23 2017

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

MODERATE TO HEAVY RAIN IS POSSIBLE THIS MORNING. THIS COULD LEAD TO
LOCALIZED FLOODING...AS WELL AS SOME RISES ON AREA RIVERS AND
STREAMS.

WINDS WILL INCREASE TONIGHT. STRONGEST WINDS ARE ANTICIPATED AFTER
MIDNIGHT THROUGH DAYBREAK TUESDAY...WITH WIND GUSTS OF 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY THROUGH NOON TUESDAY.

AFTER TUESDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>014-018-WVZ042>044-507-508-241000-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
457 AM EST MON JAN 23 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO HEAVY RAIN IS POSSIBLE THIS MORNING. THIS COULD LEAD TO
LOCALIZED FLOODING...AS WELL AS SOME RISES ON AREA RIVERS AND
STREAMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ019-020-022>024-034-035-045>047-241000-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-
457 AM EST MON JAN 23 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO HEAVY RAIN IS POSSIBLE THIS MORNING. THIS COULD LEAD TO
LOCALIZED FLOODING...AS WELL AS SOME RISES ON AREA RIVERS AND
STREAMS.

GUSTY EAST TO NORTHEAST WINDS OF 30 TO 40 MPH ARE POSSIBLE THIS
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY NORTHWEST WINDS OF 40 MPH ARE EXPECTED TUESDAY MORNING.

AFTER TUESDAY, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 23, 11:05 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1105 AM EST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     FLOOD            2 SSE SALEM CITY        37.27N  80.04W
01/23/2017                   CITY OF SALEM      VA   COUNTY OFFICIAL

            MCVITTY ROAD FROM TREMONT UP TO TUCKER LANE CLOSED TO
            WATER ON THE ROAD.

&&

EVENT NUMBER RNK1700392

LOCONTO
Local storm report, Jan 23, 11:09 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1109 AM EST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     FLOOD            1 WSW SALEM CITY        37.28N  80.08W
01/23/2017                   CITY OF SALEM      VA   COUNTY OFFICIAL

            LOW WATER CROSSING ON MILL LANE AT THE INTERSECTION OF
            WEST RIVERSIDE ROAD IN SALEM CLOSED DUE TO WATER ON
            ROAD.

&&

EVENT NUMBER RNK1700393

LOCONTO
Local storm report, Jan 23, 11:11 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1111 AM EST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     FLOOD            2 WNW SALEM CITY        37.29N  80.09W
01/23/2017                   CITY OF SALEM      VA   COUNTY OFFICIAL

            TURNER ROAD AT THE INTERSECTION OF WEST MAIN STREET ALL
            THE WAY TO LAWNDALE ROAD IN SALEM CLOSED DUE TO WATER ON
            THE ROAD.

&&

EVENT NUMBER RNK1700394

LOCONTO
Local storm report, Jan 23, 11:12 AM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 AM EST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     FLOOD            2 W SALEM CITY          37.29N  80.10W
01/23/2017                   CITY OF SALEM      VA   COUNTY OFFICIAL

            HORNER LANE IN SALEM CLOSED DUE TO WATER ON THE ROAD.

&&

EVENT NUMBER RNK1700395

LOCONTO
Local storm report, Jan 23, 11:14 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 AM EST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     FLOOD            1 ESE SALEM CITY        37.28N  80.04W
01/23/2017                   CITY OF SALEM      VA   COUNTY OFFICIAL

            1800 BLOCK OF ROANOKE BLVD IN SALEM HAS WATER ON IT AND
            IS NEARING A MOBILE HOME PARK. NO EVACUATIONS AT THIS
            TIME.

&&

EVENT NUMBER RNK1700396

LOCONTO

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 4:39 AM ESTWind AdvisoryRNKCarroll, Floyd, Grayson, City of Galax31 hr
Jan 23, 6:17 AM ESTAreal Flood AdvisoryRNKBland, Tazewell, Wythe6 hr
Jan 23, 7:32 AM ESTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Montgomery, Patrick, Pulaski and 4 more6 hr
Jan 23, 11:00 AM ESTAreal Flood WarningRNKRoanoke, City of Roanoke, City of Salem12 hr
Jan 23, 2:29 PM ESTRiver Flood WarningRNKHalifax47 hr

Nearby

River Flood Warnings in Virginia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.